MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM212110
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, the patient presented with an aneurysm in the thoracic aorta and underwent treatment utilizing a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).The physician advanced the ctag a/c device to the level of the left subclavian artery and deployed the graft successfully.Upon attempted removal of the delivery catheter, it was observed that the olive tip was caught on a stent strut.After multiple endovascular attempts to dislodge the olive tip, the stent started to pull away from the graft.The graft was ultimately pulled down into the infrarenal aorta and then explanted surgically.Once the graft was explanted and the aorta repaired another ctag a/c device was deployed successfully.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2 and h6 code: d0301.
 
Additional Manufacturer Narrative
Product evaluation: the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: a stent apex was wedged between the olive and the catheter.A wedged apex can prevent the catheter from disengaging from the device post-deployment.The findings of the evaluation are consistent with the reported event description that the olive was caught on a stent, preventing the catheter from being removed following deployment.Based on the evaluation, the cause of the proximal apex being wedged between the catheter and olive is considered attributable to the manufacturing process.H3: device was returned and evaluated.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
liam schultz
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12837211
Report Number2017233-2021-02547
Device Sequence Number11850534
Product Code MIH
UDI-Device Identifier00733132646890
UDI-Public00733132646890
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model NumberTGM212110
Device Catalogue NumberTGM212110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer10/27/2021
08/31/2022
10/11/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date01/04/2022
08/31/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale